Harmonic functions vanishing on a cone

Dan Mangoubi, Adi Weller Weiser*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Let Z be a quadratic harmonic cone in ℝ 3 . We consider the family H(Z) of all harmonic functions vanishing on Z. Is H(Z) finite or infinite dimensional? Some aspects of this question go back to as early as the 19th century. To the best of our knowledge, no nondegenerate quadratic harmonic cone exists for which the answer to this question is known. In this paper we study the right circular harmonic cone and give evidence that the family of harmonic functions vanishing on it is, maybe surprisingly, finite dimensional. We introduce an arithmetic method to handle this question which extends ideas of Holt and Ille and is reminiscent of Hensel’s Lemma.

Original languageAmerican English
Pages (from-to)563-581
Number of pages19
JournalIsrael Journal of Mathematics
Volume230
Issue number2
DOIs
StatePublished - 1 Mar 2019

Bibliographical note

Publisher Copyright:
© 2019, The Hebrew University of Jerusalem.

Fingerprint

Dive into the research topics of 'Harmonic functions vanishing on a cone'. Together they form a unique fingerprint.

Cite this